MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device has not been returned to the manufacturing site; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed and an event cause could not be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the middle segment of the pipeline would not open after it was deployed approximately less than 50%.Only the distal braid was opened and apposed to the vessel wall but the middle segment was twisted.The pipeline was resheathed less than or equal to two times in attempts to resolve the issue, but without success.The pipeline was resheathed and removed with the microcatheter from the patient.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured saccular aneurysm measuring 9mm x 6mm located in the internal carotid artery.The distal and proximal landing zone was 3.4mm x 3.6mm.The patient¿s vasculature was moderate in tortuosity.
 
Additional Manufacturer Narrative
Device available for evaluation - additional information date mfr rec ¿ additional information type of follow up - device evaluation device evaluated by manufacturer- additional information codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, pipeline flex braid appeared to be fully opened and no damaged.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.Additionally, no bend was observed on the pushwire.No other anomalies were observed.Based on the analysis findings and reported information, the event cause could not be determined as the returned pipeline flex braid was fully opened and no damage.There was no malfunction of the pipeline flex or conformance to specification identified that led to the failure to open issue.Per our instructions for use (ifu): ¿if the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Aware date of regulatory report # 2029214-2019-00243 submitted incorrectly.Correct aware date for this information is 2019-may-16.Previous submission was not a late mdr.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATION DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8454511
Report Number2029214-2019-00243
Device Sequence Number2989542
Product Code OUT
UDI-Device Identifier00847536015487
UDI-Public00847536015487
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberPED-350-35
Device Catalogue NumberPED-350-35
Device Lot NumberA630410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer05/10/2019
05/30/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/16/2019
05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR